United Kingdom (Great Britain)
A 56-year-old female asked:

Due to menopause i suffer with dryness and lost my libido and all sexual sensation. it affects my relation with my husband, please help!

2 doctor answers4 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 34 years experience
Menopause: Discuss with your gynecologist the possibility of hormonal therapy if indicated.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Louis Cady
Psychiatry 34 years experience
Menopause: I really like the use of bioidentical hormones in menopausal women - not just those that are symptomatic like you but also to preserve cognitive function, bone retention, and to improve cardiac disease risk factors. "dryness" is assoc. With low estrogen. "no sex drive" is assoc. With low testosterone. Both are easily treated. I recommend the book slim, sane, and sexy to patients. Good info!
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Alan Ali
Dr. Alan Ali commented
Psychiatry 34 years experience
I recommend gynecology workup and further advice.
Jan 19, 2013

Related questions

A 26-year-old male asked:
Does the failure of first sexual experience causes ED ? i have not any libido or any erections after failed in first sexual experience for 8 months ?
Dr. Mike Siroky
Specializes in Urology
Ed: can result from performance anxiety. See you urologist for further helpt
Created for people with ongoing healthcare needs but benefits everyone.
A 52-year-old male asked about a 45-year-old female:
Has an uncontrollable libido; once she is turned on, it takes about 7 days for her orgasm & sexual urge to calm down. Makes her depressed. What to do?
Dr. Paul Pyles
Addiction Medicine 35 years experience
See a therapist : See a therapist for an evaluation and possible psychotherapy sessions. It may help you to understand yourself and the meaning behind your experiences.... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A male asked:
My wife takes venlafaxine. It appears to have a negative affect on her libido? Please see more detailed area. My wife takes this medication venlafaxine for anxiety. This has decreased her sexual desire. Please understand that she has only been taking it
Dr. Lina Fine
Sleep Medicine 20 years experience
Venlafaxine, : Venlafaxine, a snri, can affect libido. Treatment alternative may be bupropion. In addition, a recently approved antidepressant viibryd (vilazodone... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
A 26-year-old male asked:
Does the minoxidil which is used for hair loss cause a decrease in sexual desire and libido?
Dr. Paul Pyles
Addiction Medicine 35 years experience
Yes It Can: This medication can cause a decreased libido.
Created for people with ongoing healthcare needs but benefits everyone.
A 36-year-old female asked:
How can I boost my sexual libido?
Dr. Pamela Pappas
Psychiatry 44 years experience
Libido: Libido is very complex, and can respond to a wide variety of things. Sometimes the person can be depressed, and this affects libido. Sometimes the r... Read More
Created for people with ongoing healthcare needs but benefits everyone.
View all answers
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.